Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Dermatomyosytis, have weakness in lower back, difficulty in swallowing. Chest X-ray normal. Cause?

I found out I had dermatamyocytis since I was13 I am now 47 I never had any symptons til last yr I started having weakness in my lower back felt like my muscles I kept telling my Drs but no one ever said it might be my disease, I am so bad now I can barely walk no muscle strength. hard to swallow and my chest alwaays feels like I have to cough , my back of my neck and upper back kill me,when one question I have is does it affect your muscles in your stomach because it seems I have real weakness there, I had a chest xray it said it was normal, I ve taken plaquenil and I.m now on 14 mg of steroids and 6 pilss of methrotrexate nothings helping I m very scared do you know anything of this disease sry 15 mg steroids
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Cardiologist 's  Response
Dear patient,

Thanks for the query. Indeed, dermatomyositis can affect virtually any skeletal muscle, including the muscles of the abdominal wall. Some patients do not respon to the usual oral medications, and sometimes they are good candidates for the injections called "biologicals"; I would advise you to talk to your rheumatologist about these immune-modulators to see if they are a reasonable option for you.



Hope that helps, wish you the best,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Sat, 30 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor